Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Eltroxin, Selomax and Tazloc. Done with blood test. Should I continue medication?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I am on medication for hypertension and thyroid.. I am on following medication 1. ELTROXIN 100mcg 2. SELOMAX 50/5 3.TAZLOC 40 mg 4. XXXXXXX DAY 10 mg and I have done blood test today ... the rpeort is being forwarded.. Besides, the present medication, should I add /delete any medicine based on the present LAB report...Should I consult a cardiologist.. or Should I do any other tests?
Posted Wed, 27 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. M Y Shareef 1 hour later
Brief Answer: A few more information will be helpful. Detailed Answer: Hi XXXXXX! Good evening. I am Dr Shareef answering your query. A few more information will help me in answering your query more precisely : 1) What is the status of your blood pressure now ? Is it well controlled ? 2) What is your dietary habit ? 3) How is your life style ? Do you go for any regular exercises or not ? 4) Is there any history of breathlessness or pain in chest any time in the past ? I went through your reports. There is some derangement of the lipid profile persisting. I am not aware of your lipid status before you started your treatment. The thyroid profile looks fine, and for the present you can continue with the dose of Eltroxin advised for you (100 mcg) by your treating doctor. Awaiting your reply. Thanks for choosing health care magic for clearing doubts on your health problems. Dr Shareef.
Above answer was peer-reviewed by
Follow-up: Taking Eltroxin, Selomax and Tazloc. Done with blood test. Should I continue medication? 20 minutes later
My blood pressure is under controlled 120/90 a few days back.. I am on normal South Indian diet with occasional non veg mainly chicken.. I do drink occasionally .I travel 10 days in a month......excercise in not regular. Rather a sedentary life style..I had occasional chest pains at various locations .....however not very history of breathlessness...Triglycerides were 200 when I tested 8 months back ...Doctor would you please clarify in my case the very low density lipid protein value is high... Is there any risk at present and should I have any other medicines,tests or procedures.?...
Answered by Dr. M Y Shareef 50 minutes later
Brief Answer: A balanced diet along with regular exercise a must Detailed Answer: Hi XXXXX! Good to hear from you so soon. Thanks for all the information. Good to know that the blood pressure is under control. However, a diastolic blood pressure of below 90 is more desirable. Yes, your VLDL is in a higher range. This is not considered to be a good cholesterol, as this may get deposited in the vessel wall anywhere in the body. As you travel 10 days in a month, it is but natural to have derangement in the diet also. I would suggest you to go for a lot of roughage with enough liquids apart from avoiding highly oily and fried food, and also avoid a lot of sweet. Regular exercise goes a long way in controlling the blood sugar and the different cholesterol levels in the body. Also rapid flow of blood during exercise does not allow deposition in the vessels easily. So I would strongly suggest active regular exercise programme for you within your own medical limits. Apart from this, garlic is known to reduce the lipids in the body being a cardio protective in nature. So you should take more of natural garlic, and if desired as garlic pearls available in the market. The chest pain however trivial it may be cannot be ignored specially with your VLDL levels increased and a decreased HDL, compounded by the hypothyroidism and a sedentary life style along with your age. If I were your family physician, I would strongly suggest a cardiology check by a cardiologist in your area to avoid any unforeseen problem any time. The cardiologist might also alter the medicines and dosages of the anti lipid medicines you take, and also could advise you on a controlled exercise programme to suit you. I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic for clearing doubts on your health problems. Wishing you an early relief of your problem. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor